Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Compressible maps


Author: Jay E. Goldfeather
Journal: Proc. Amer. Math. Soc. 60 (1976), 339-342
MSC: Primary 55D35
DOI: https://doi.org/10.1090/S0002-9939-1976-0423339-9
MathSciNet review: 0423339
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Weingram has shown that if G is a finitely generated abelian group, then every nontrivial map $f:\Omega {S^{2n + 1}} \to K(G,2n)$ is incompressible; that is, f is not homotopic to a map whose image is contained in some finite-dimensional skeleton. It is shown that a nontrivial map $\Omega {S^{2n + 1}} \to K(G,2n)$ may be compressible if G is not finitely generated. This result leads to some understanding of the obstructions to compressibility in Weingram’s Theorem.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55D35

Retrieve articles in all journals with MSC: 55D35


Additional Information

Keywords: <I>H</I>-space <IMG WIDTH="62" HEIGHT="39" ALIGN="MIDDLE" BORDER="0" SRC="images/img1.gif" ALT="$\bmod \;p$">
Article copyright: © Copyright 1976 American Mathematical Society